Top
10
Doctor insights on: Can I Take Too Much Omeprazole And Make My Stomach Too Basic

Share
1

1
Can I take too much omeprazole and make my stomach too basic?

Can I take too much omeprazole and make my stomach too basic?

Yes,very low acidity: Omeprazole (prilosec) is commonly used and works well in blocking stomach acid. Long term use may lower absorption of calcium, vitamin b12, etc..., leading to problems like B12 deficiency. Older folks may have a higher risk of hip fractures. Stomach acid kills germs, so some infections (such as food-borne bacteria or clos. Difficile diarrhea) may be more likely in a person with suppressed acid. ...Read more

See 1 more doctor answer
Dr. Tri Huynh
797 doctors shared insights

Omeprazole (Definition)

Omeprazole is the generic equivalent of prilosec, the first oral acid-reducer agent of the proton pump inhibitor ...Read more


3

3
Should i take omeprazole for stomach trouble if taking Valium involuntarily ?

Should i take omeprazole for stomach trouble if taking Valium involuntarily ?

Omeprazole: Not sure what u meant by "involuntarily" & what symptoms u r having, but Omeprazole would not hurt, and if stomach symptoms persist, see your primary care doc. ...Read more

4

4
How long will it take for omeprazole to reduce acidity and inflammation in the stomach ?

How long will it take for omeprazole to reduce acidity and inflammation in the stomach ?

Give it six weeks: if you're still having pain from GERD this long after starting a PPI like omeprazole, you will probably need an endoscopy to evaluate your stomach esophagus and duodenum ...Read more

5

5
I take omeprazole, but tonight, i'm still having stomach problems. What additionally can I take with it?

I take omeprazole, but tonight, i'm still having stomach problems. What additionally can I take with it?

Several: You can take an acid buffering agent (tums, mylanta, maalox), an acid reduction agent (zantac, pepcid) or another omeprazole. But try to figure out what triggered the stomach problem (ie something you ate earlier today, extra coffee, etc) so you can avoid the problem altogether. If it happens repeatedly, call your doc. ...Read more

9

9
I have fairly severe gastritis that causes intense stomach pains every day, sometimes even when I take my omeprazole. Should I be concerned?

I have fairly severe gastritis that causes intense stomach pains every day, sometimes even when I take my omeprazole. Should I be concerned?

Yes: Intense pain anywhere should always be of concern. Intense abdominal pain can be due to ulcers, gall stones or other gall bladder issues, diverticulitis, acid reflux disease, pancreatitis, or even from heart or lung causes. Best to see your doctor to find out what is the cause of your pain. ...Read more

10

10
Thyroxine I'm taking irritates my stomach and causes gastritis.i have to take omeprazole with it to stop the irritation is this ok?

Thyroxine I'm taking irritates my stomach and causes gastritis.i have to take omeprazole with it to stop the irritation is this ok?

Yes: taking the omeprazole is fine, but check with your doctor to see if there is another medication option that may not be so hard on your stomach. ...Read more

Dr. Jeffrey Satinover
486 doctors shared insights

Losec (Definition)

Losec is a proton pump inhibitor which is a kind of ...Read more